Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 127, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 7, 2001, 6:29 PM CDT for Juneau County, Monroe County, Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 7, 2001, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Juneau County, WI, Monroe County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:30 PM CDT | Tornado F0 | Angelo, WI | |
| Sep 7, 7:08 PM CDT | Thunderstorm Wind 52 E | Necedah, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
593 WUUS53 KARX 072331 SVRLSE WIC057-081-080030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 629 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JUNEAU COUNTY IN CENTRAL WISCONSIN MONROE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 730 PM CDT * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS ACROSS CENTRAL MONROE COUNTY...NEAR FORT MCCOY. THESE STORMS ARE MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS ARE EXPECTED TO BE... NEAR TOMAH AT 640 PM... NEAR ELROY AT 655 PM... NEAR NEW LISBON AT 705 PM... NEAR MAUSTON AT 710 PM... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. $$ SHEA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:22 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 7, 3:22 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT FRI SEP 7 2001
MAIN FORECAST PROBLEM CONTINUES TO BE THE WET SCENARIO FOR THE
FORECAST AREA THROUGH SATURDAY.
MORNING ANALYSIS DEPICTS SEVERAL DISTURBANCES. THE FIRST OF NOTE
BROUGHT THE THUNDERSTORMS THROUGH THE FORECAST AREA THIS MORNING.
THIS HAS MOVED OUT AND IS NO LONGER OF GREAT CONCERN. THE SECOND IS
NOW MOVING OUT OF KANSAS AND INTO IOWA...THROUGH WW714. THIS HAS
INDUCED A WEAK FRONTAL WAVE ALONG THE COLD FRONT WHICH EXTENDS
THROUGH WESTERN IOWA AND INTO MINNESOTA AS OF 18Z. CONVERGENCE
AHEAD OF THE FRONTAL WAVE IN CONJUNCTION WITH INSTABILITY HAS CAUSED
THUNDERSTORMS TO DEVELOP. THIRD DISTURBANCE NEAR THE OKLAHOMA
PANHANDLE BEGINNING TO MOVE TO THE NORTHEAST. ADDITIONAL SHOWERS
AND THUNDERSTORMS DEVELOPING ON ITS NORTHEASTERN FLANK. FINALLY...
LAST DISTURBANCE OVER SOUTHERN CANADA CONTINUES TO DROP SOUTHEAST...
WITH SEVERAL SHORTWAVES ROTATING ABOUT IT.
MODEL INITIALIZATION REASONABLE THIS MORNING. EXPECT REDEVELOPMENT
OF THUNDERSTORMS ALONG THE FRONT. ENVIRONMENTAL FLOW SHOULD BRING
THEM NORTHEAST...PARALLEL TO THE FRONT. PRECIPITABLE WATERS RANGING
FROM 1.5 TO OVER 2 INCHES REMAIN ACROSS THE FORECAST AREA. RAINFALL
AMOUNTS ENDING AT 7 AM THIS MORNING AVERAGED 1 TO 2 INCHES FROM
WINONA-DECORAH AND EAST. RAINFALL THIS AFTERNOON PRODUCED ANOTHER
1/2 TO 1 1/2 INCHES ACROSS THIS SAME AREA. ADDITIONAL CONVECTION
TONIGHT AND SATURDAY WILL POSE THE THREAT OF FLASH FLOODING DUE TO
ITS MOTION...TRAINING ALONG THE FRONT. WILL THEREFORE ISSUE A
FLASH FLOOD WATCH FOR THESE AREAS.
THE DISTURBANCE OVER THE OKLAHOMA PANHANDLE WILL MOVE NORTHEAST
SATURDAY. ASSOCIATED LOW PRESSURE WILL MOVE NORTHEAST AS THE
SIGNIFICANT UPPER LEVEL SYSTEM OVER SOUTHERN CANADA GRADUALLY MOVES
IN. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS A
RESULT.
TEMPERATURES QUITE DIFFICULT SINCE THE FRONT SHOULD BE TRAVERSING
RIGHT THROUGH THE FORECAST AREA AT 08/12Z. AS A RESULT...WILL KEEP
OVERNIGHT LOWS NEAR PERSISTENCE FOR AREAS EAST AND SOUTH OF LA
CROSSE.
COOLER AIR WILL SPILL INTO THE FORECAST AREA SATURDAY NIGHT AS THE
SYSTEM EXITS. MAY PULL BACK ON PRECIPITATION CHANCES GIVEN
SPEED/TIMING OF SYSTEM EXITING. NOT VERY COMFORTABLE DOING SO GIVEN
THE NUMBER OF WEAK DISTURBANCES MOVING THROUGH THE FLOW.
THE UPPER LEVEL COLD POOL GRADUALLY MOVES DOWN SUNDAY AND INTO THE
EARLY PORTION OF NEXT WEEK. THIS WILL BRING ADDITIONAL WEAK
DISTURBANCES THROUGH THE FORECAST AREA...ALONG WITH PRODUCING A
CHANCE OF INSTABILITY DRIVEN SHOWERS. WILL CONTINUE SMALL CHANCE
OF PRECIPITATION THROUGH THE MEDIUM RANGE PERIOD...AS ASCERTAINING
THE TIMING AND AMPLITUDE OF THESE SYSTEMS THAT FAR OUT A BIT
UNREALISTIC.SYSTEM TOO DIFFICULT.
COORDINATED WITH MKX/GRB/DVN.
.LSE...FLASH FLOOD WATCH TONIGHT AND SATURDAY...IAZ010-011-029-030-
MNZ088-096-WIZ017-029-032>034-041>044-053>055-061.
KRCIn the hours before
Local storm report, Sep 7, 5:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0533 PM FREDERICKSBURG IA 62 MPH TSTM GUST
09/07/01 CHICKASAW REPORTED BY DISPATCHLocal storm report, Sep 7, 6:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0602 PM ONALASKA WI WIND DAMAGE
09/07/01 LA CROSSE REPORTED BY DISPATCH
OFF BUILDING.
0604 PM MOUNT HOPE WI WIND DAMAGE
09/07/01 GRANT REPORTED BY DISPATCH
DOWN
0605 PM PATCH GROVE WI WIND DAMAGE
09/07/01 GRANT REPORTED BY DISPATCH
DOWN
0605 PM FENNIMORE WI WIND DAMAGE
09/07/01 GRANT REPORTED BY DISPATCH
DOWNLocal storm report, Sep 7, 6:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED.
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0602 PM ONALASKA WI WIND DAMAGE
09/07/01 LA CROSSE REPORTED BY
DISPATCH
ROOF OFF BUILDING.
0604 PM MOUNT HOPE WI WIND DAMAGE
09/07/01 GRANT REPORTED BY DISPATCH
TREES DOWN
0605 PM PATCH GROVE WI WIND DAMAGE
09/07/01 GRANT REPORTED BY DISPATCH
TREES DOWN
0605 PM FENNIMORE WI WIND DAMAGE
09/07/01 GRANT REPORTED BY DISPATCH
TREES DOWNSpecial weather statement, Sep 7, 6:22 PM CDT, 7 minutes before
IAZ008>011-018-019-029-030-WIZ053>055-061-080200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT FRI SEP 7 2001
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR THE FOLLOWING COUNTIES:
IN WISCONSIN
VERNON...GRANT...RICHLAND AND CRAWFORD.
IN IOWA
CHICKASAW...FLOYD...WINNESHIEK...CLAYTON...FAYETTE...HOWARD...
ALLAMAKEE AND MITCHELL.
AS OF 620 PM...MOST OF THE THUNDERSTORM ACTIVITY HAD MOVED OUT OF
NORTHEAST IOWA. HOWEVER...ADDITIONAL STORMS ARE DEVELOPING OVER
SOUTHERN IOWA THAT MAY MOVE INTO THE REGION LATER THIS EVENING. AS A
RESULT...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM
FOR ALL OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN.Local storm report, Sep 7, 6:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0618 PM LANCASTER WI WIND DAMAGE
09/07/01 GRANT REPORTED BY DISPATCH
TREES AND POWER LINES DOWN.Local storm report, Sep 7, 6:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
627 PM CDT FRI SEP 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:45 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.